SciELO - Scientific Electronic Library Online

 
vol.65 issue4Mycoplasma pneumoniae-induced atypical Steven-Johnson syndrome: a diagnostic challenge author indexsubject indexsearch form
Home Pagealphabetic serial listing  

Services on Demand

Journal

Article

Indicators

Related links

  • Have no similar articlesSimilars in SciELO

Share


Revista alergia México

On-line version ISSN 2448-9190

Abstract

NUNEZ-ACEVEDO, Beatriz et al. Severe and rare adverse reaction to hydrochlorothiazide. Rev. alerg. Méx. [online]. 2018, vol.65, n.4, pp.442-445. ISSN 2448-9190.  http://dx.doi.org/10.29262/ram.v65i4.363.

Background:

The immune mechanism involved in the reaction to hydrochlorothiazide, which is widely used to control hypertension, is unknown. The short latency period between the take of the drug and the onset of symptoms suggests immediate hypersensitivity.

Case report:

63-year-old woman with arterial hypertension who, on three occasions, experienced nausea, vomiting, general malaise, shivering, arthralgias, dysthermic sensation, back pain of mechanical characteristics and mild non-productive cough, as well as fever and chest tightness with increased dyspnea and desaturation of up to 88 %, after taking hydrochlorothiazide.

Conclusions:

Clinical presentation in the patient was similar to a septic shock, which is a rare allergic reaction. The diagnosis has to be clinical. This type of reaction might be due to type III hypersensitivity owing to the formation of immune complexes. Avoiding of the culprit drug is key to a good evolution.

Keywords : Hydrochlorothiazide; Thiazide diuretics; Septic shock.

        · abstract in Spanish     · text in Spanish     · Spanish ( pdf )